MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS LEAD LOCKING DEVICE; STYLET, CATHETER

THE SPECTRANETICS CORPORATION SPECTRANETICS LEAD LOCKING DEVICE; STYLET, CATHETER
Model Number 518-019
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 04/11/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H3): a portion of the device was discarded, and a portion remained in the patient, thus no investigation could be completed.H6): lld cut/cap is a known risk of complication with use of the lld device.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A lead extraction procedure commenced to remove a right atrial (ra) and a right ventricular (rv) lead due to non function.Spectranetics lead locking devices (llds) were inserted into each lead to provide traction.Multiple spectranetics devices (glidelight laser sheath, visisheath dilator sheath, tightrail rotating dilator sheath) were used to attempt extraction.The ra and rv leads had significant calcified binding between them, and the leads began to snowplow (the insulation bunching up on itself).The leads could not be safely extracted, so they were abandoned.The lld within the ra lead was successfully unlocked and removed from the lead''s inner lumen.However, the lld within the rv lead could not be unlocked; therefore, the rv lead/lld were cut and capped and remained in the patient.The patient survived the procedure.This report captures the lld within the rv lead which was cut and capped and remained in the patient.

Brand Name
SPECTRANETICS LEAD LOCKING DEVICE
Common Device Name
STYLET, CATHETER
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key16864617
Report Number1721279-2023-00070
Device Sequence Number5386075
Product Code DRB
UDI-Device Identifier00813132023010
UDI-Public(01)00813132023010(17)241116(10)FLC22L14A0
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K990713
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/16/2024
Device Model Number518-019
Device Catalogue Number518-019
Device Lot NumberFLC22L14A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date05/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM.; SPECTRANETICS GLIDELIGHT LASER SHEATH.; SPECTRANETICS LEAD LOCKING DEVICE IN RA LEAD.; SPECTRANETICS TIGHTRAIL ROTATING DILATOR SHEATH.; SPECTRANETICS VISISHEATH DILATOR SHEATH.; ST. JUDE MEDICAL 2088TC RA PACING LEAD.; ST. JUDE MEDICAL 7120Q RV ICD LEAD.
Outcome Attributed to Adverse Event Other;
Patient Age49 YR
Patient SexMale
Patient Weight74 KG
Patient EthnicityNon Hispanic
Patient RaceWhite